About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (6)

Oct 25, 2012 · How do I get a Neurologist added to my Mayo medical team without offending my existing Mayo doctors? in Visiting Mayo Clinic

seroquel/quetiapine, zeldox/ziprasidone, zyprexa/olanzapine – these medications if used for over a 12 month period can cause shakes and tremors, insomnia, weight gain, and a wide variety of other side effects, like tachycardia. These drugs appear to be being prescribed far more widely nowadays than just within the mental health community. Sorry if I’m being nosey – just trying to help.

Oct 25, 2012 · Borderline Personality Disorder in Mental Health

Surely he’s not your son – he’s adopted – that means he’s your son by love and behaviour, but genetically, you have no idea – right? My first husband was an armed robber – He beat me, sodomised me and brutalised me for 5 years. I had a son by him, whom I adored. I left my husband with my son, aged 2 years old. I moved from London to Australia. Endless problems at school and at home followed on. I was a single mum, working, so I admit, I carried the guilt of this for years, but finally at age 14 he was diagnosed with ADD. He wouldn’t take the medication and the school wouldn’t help him, so eventually he was expelled, followed by expulsion from 2 further schools. He started drug dealing, and just as the police were on his tail, he was attacked and severely beaten by rival dealers – I put him straight on a plane to his father in London, hoping to save him from continued contact with the dealers. He has continued to use drugs, and now lives in Thailand. His father no longer speaks to him. I try, but he is non compliant. A social worker once told me that it was me that needed help – not him. If she had been in the room, I would have knocked her out!! My thinking now is that I never could have helped him – his genes were going to make him this way – there was only ever a limited amount of influence I could have had. I felt guilty for years. Now I am dying, aged 46, from a medication reaction. I am trying desperately to contact him to see him for one last time, but he won’t speak to me. I feel for you. You need some sort of event to force you to consider, is his behaviour your responsibility, or anything you can impact. If not, then, how do you move forward?

Oct 25, 2012 · Bipolar and prescribed medication only tested in schitzophrenia? in Mental Health

Hi – I am a 46 year old Australian woman who was diagnosed with bipolar 1 17 years ago. I have been medication compliant for all of this time, except when I wanted to have a second child, and came off all my meds for 18 months. I have always had problems in the winter (June to October here), no matter what meds I have been on. In 2008, my psychiatrist told me the latest treatment for persistent mania in bipolar 1 was olanzapine, and wrote me a prescription. Over the next 9 months I put on 15 kilos, was asleep for most of the day, every day, and felt like shit. I went back to the doctor, and was taken off olanzapine and put on ziprasidone (geodon). No weight gain, no problem, so I thought. 3 years later, and I appear to have suffered an extreme toxic reaction to this drug: I suffer from muscle clenching, insomnia, periodic hypothermia, insomnia, dreadful headaches etc, Sorry I emailed you a lot more but it was just lost – ask me questions – I know a huge amount about atypical antipsychotics and new mental health medication. Maybe I can answer you. My current mindset is: don’t take any drug unless it has been on the market for at least 10 years. The relationship between the FDA, the committee that decides the DSM V criteria, and the major pharmaceutical corporations is impossible to separate out: 56% of the DSM criteria committee is funded by the pharmas – similar stats for the FDA – therefore there is never a straightforward judgement of what drugs are good longterm or bad, only a negotiation as to how drugs can get to market – all pharma research is only conducted over a max 12-20 week period. ATP’s are proven to cause longterm and often permanent side effects in over 40 year old women in only 12 months of treatment. Feel free to message me back with more questions. Sara

Oct 25, 2012 · Attention Deficit Disorder in Brain & Nervous System

Our son does kumon – it’s a japanese learning system which is systematic, repetitive and has to be done and marked every day. Our son is only eight, but has moved up seven reading grades in the current year, and one spelling grade. We believe the kumon gives a structure to work with at home, which encourages him to focus on one task to completion. We hear even kids in year 9 (Australia) i.e. aged 14, benefit from kumon. My first son was also ADHD, but not diagnosed until he was 14. He is now 27 and still cannot read or write properly. For example, he had to redo his passport application four times before they would process it, because he did not understand the forms. So I would recommend you just focus on making sure your son can read and write and do basic arithmetic. Kumon can achieve this if you have the time, as parents, to supervise. You have to be disciplined and prescriptive. Our son knows he gets treats and other rewards just as long as he completes his kumon daily. School can only do so much for ADHD kids. You need to step up. Hope that helps.

Oct 25, 2012 · Schizophrenia in Mental Health

I would recommend you try to avoid ziprasidone (geodon), as this atypical antipsychotic, vs. all the others, has a much higher risk of longterm extra pyramidal side effects. Seroquel and olanzapine are both far better from a parkinsonian point of view, but have adverse weight and cholesterol effects Hope that’s a help.